MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT 12 ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM CAT 12 ASPIRATION CATHETER; QEW
Catalog Number LITNG12HTORQ100
Medical Device Problem Codes Break (1069); Material Fragmentation (1261); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned cat12 confirmed that the catheter was fractured.If the cat12 is advanced against resistance, damage such as a kink may occur.Subsequently, if a kinked device further manipulated against resistance, the kink may worsen to a fracture.Further evaluation revealed an additional fracture.This damage was incidental to the reported complaint and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superior femoral vein (sfv) using a lightning aspiration tubing (lightning), an indigo system aspiration catheter 12 (cat12), a non-penumbra sheath, and a guidewire.During the procedure, the physician placed the sheath at the target location and advanced the guidewire through the sheath.Then, the physician advanced the cat12 through the sheath over the guidewire.The guidewire was removed, and the physician successfully completed two passes using the cat12.Next, while attempting to complete a third pass, the physician noticed that the cat12 was kinked at the midshaft under fluoroscopy.The physician began to straighten out the cat12 by pulling back the cat12.While pulling back the cat12, the physician experienced resistance and noticed that the cat12 was breaking apart.Next, the physician was able to pull the cat12 back into the sheath and removed the cat12 and the sheath together.It was reported that the cat12 was removed intact.The procedure was completed at this point.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM CAT 12 ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17243956
Report Number3005168196-2023-00313
Device Sequence Number6698332
Product Code QEW
UDI-Device Identifier00815948022553
UDI-Public815948022553
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2025
Device Catalogue NumberLITNG12HTORQ100
Device Lot NumberH00001039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2023
Initial Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005